Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 11, NWS Houston/Galveston, TX

February 26, 2019Chambers County, Texas

NWS Houston/Galveston, TX issued this severe thunderstorm warning at Feb 26, 2019, 11:29 PM CST for Chambers County, Texas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 26, 2019, 11:29 PM CST (05:29 UTC)
Expired
Feb 27, 2019, 12:00 AM CST
In force
31 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Chambers County, TX

The radar

The Houston radar (KHGX), 47 km from the middle of the area, began a volume at 05:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:15 PM CST, 8 hours 14 minutes earlier.

Area forecast discussion, Feb 26, 3:15 PM CST, 8 hours 14 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
315 PM CST Tue Feb 26 2019

.DISCUSSION...
Showers and thunderstorms have continued to develop mainly across the
western and northern parts of our area this afternoon while a weak
warm front remains near the coast. At 3 PM, there is a pretty decent
range in temperatures across the area with mainly upper 50s across
our northern counties and upper 60s to lower 70s in/around the
Matagorda Bay area. Activity is expected to continue to develop
this afternoon and on into early this evening as a disturbance heads
this way from the west. Expect to see decreasing coverage tonight
and on into tomorrow on the back side of the disturbance, but clouds
should linger around. Mainly late night through early morning fog
development cannot be ruled out, especially in and around the bays,
beaches and nearshore waters. Rain chances might come back up a bit
on Thursday as a weak cold front sags into the area, and will have
these chances come back down again on Friday and Friday night with
the return of an onshore flow. Our area will then await the arrival
of a stronger cold front over the weekend. Models continue to show
timing differences with this front (GFS into the area Saturday
afternoon and off the coast Saturday night, ECMWF into the area
Saturday night and off the coast late Sunday morning into early
Sunday afternoon), and this will obviously play a significant role
in the weekend temperature forecast as much colder temperatures
(and increasingly breezy winds) will eventually be infiltrating
into the area as a 1040ish millibar surface high gradually builds
into the Southern Plains area as we head on into the first couple
days of next week. CPC's latest 6 to 10 Day and 8 to 14 Day Outlooks
(covering March 4th through the 12th) are keeping much of Southeast
Texas on the colder than normal side. Winter is not over yet! 42
&&

.MARINE...

Moderate to strong winds and dominant long period swell continue to
affect the Gulf waters. Winds of 15 to 20 knots and seas of 7 feet
have been consistent today across the offshore Gulf waters. The
Small Craft Advisory has been extended through 6 PM CST today. A
coastal low/warm front will slowly move across the coastal regions
of the forecast area today, moving further inland Wednesday. Sea fog
is expected to increase this afternoon and tonight across the bays
and nearshore waters. Periods of patchy to dense sea fog will be
possible through the end of the week until a cold front pushes off
the coast this weekend. Onshore flow expected to return tonight and
is expected to continue through the end of the work week. 24

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)      58  73  57  62  52 /  40  30  30  30  20
Houston (IAH)              60  75  64  72  57 /  70  30  20  50  30
Galveston (GLS)            61  69  63  69  60 /  50  30  20  50  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk until 9 PM CST this evening for the
     following zones: Brazoria Islands...Galveston Island and
     Bolivar Peninsula...Matagorda Islands.

GM...Small Craft Advisory until 6 PM CST this evening for the
     following zones: Waters from Freeport to Matagorda Ship
     Channel TX from 20 to 60 NM...Waters from High Island to
     Freeport TX from 20 to 60 NM.

&&
Hazardous weather outlook, Feb 26, 5:21 AM CST, 18 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
521 AM CST Tue Feb 26 2019

TXZ163-164-176>179-195>200-210>213-226-227-235>238-300-313-271130-
Austin-Brazos-Burleson-Coastal Harris-Colorado-Fort Bend-Grimes-
Houston-Inland Brazoria-Inland Galveston-Inland Harris-
Inland Jackson-Inland Matagorda-Madison-Montgomery-
Northern Liberty-Polk-San Jacinto-Southern Liberty-Trinity-Walker-
Waller-Washington-Wharton-
521 AM CST Tue Feb 26 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Showers and isolated thunderstorms will be possible. A few of the
stronger storms could produce hail.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A moderate to strong cold front will sweep through the region
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ330-335-350-355-370-375-271130-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Galveston Bay-Matagorda Bay-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
521 AM CST Tue Feb 26 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect through 9 AM this morning for
the offshore waters. Showers and thunderstorms will be possible
today as a warm front moves northward. Warm and moist air flowing
over cooler shelf waters will once again produce areas of sea fog.
Sea fog could develop as early as this morning. Visibilities
could fall to below a nautical mile at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Sea fog could linger through Saturday before the passage of a cold
front. Visibilities could fall to below a nautical mile at times.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

TXZ214-335>338-436>438-271130-
Brazoria Islands-Chambers-Coastal Brazoria-Coastal Galveston-
Coastal Jackson-Coastal Matagorda-
Galveston Island and Bolivar Peninsula-Matagorda Islands-
521 AM CST Tue Feb 26 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Showers and isolated thunderstorms will be possible today. A few
of the stronger storms could produce hail.

Warm and moist air flowing over cooler shelf waters will once
again produce areas of sea fog. Sea fog could drift inland and
potentially reduce visibilities to below a 1/2 mile at times.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Visibilities could fall below a 1/2 mile at times due to sea fog
through Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 6:09 PM CSTSpecial Weather StatementHGXBrazoria51 min
Feb 26, 6:24 PM CSTSevere Thunderstorm WarningHGXBrazoria, Fort Bend51 min
Feb 26, 6:26 PM CSTSpecial Weather StatementHGXHarris49 min
Feb 26, 7:06 PM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris24 min
Feb 26, 7:11 PM CSTSpecial Marine WarningHGX64 min
Feb 26, 7:16 PM CSTAreal Flood AdvisoryHGXHarris59 min
Feb 26, 7:49 PM CSTSpecial Weather StatementHGXChambers41 min
Feb 26, 7:59 PM CSTSpecial Weather StatementHGXBrazoria46 min
Feb 26, 8:02 PM CSTAreal Flood AdvisoryHGXBrazoria, Fort Bend58 min
Feb 26, 8:21 PM CSTSevere Thunderstorm WarningHGXBrazoria, Galveston, Harris39 min
Feb 26, 8:31 PM CSTAreal Flood AdvisoryHGXHarris89 min
Feb 26, 8:48 PM CSTAreal Flood AdvisoryHGXBrazoria, Galveston, Harris117 min
Feb 26, 9:28 PM CSTAreal Flood AdvisoryHGXChambers, Harris2 hr
Feb 26, 10:05 PM CSTFlash Flood WarningHGXChambers, Harris85 min
Feb 26, 11:02 PM CSTSpecial Weather StatementHGXChambers43 min
Feb 26, 11:06 PM CSTAreal Flood AdvisoryHGXChambers114 min
Feb 26, 11:42 PM CSTDense Fog AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more34 hr
Feb 27, 5:14 AM CSTRiver Flood WarningHGXBrazoria, Fort Bend, Wharton41 hr
Feb 27, 5:59 PM CSTRiver Flood WarningHGXBrazoria42 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.